Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 10:45 PM CDT for Navarro County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2000, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 2, 2000, 11:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 030348
SVRFTW
TXC349-030415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 PM CDT SUN APR 2 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CORSICANA...MOVING
NORTHEAST AT 60 MPH. THIS STORM LIKELY CONTAINS HAIL UP TO ONE
INCH.
* LOCATIONS IN THE WARNING INCLUDE KERENS AND CORSICANA
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORSICANA AROUND 1100 PM CDT
KERENS AROUND 111@0 PM CDT
LAT...LON 3199 9674 3188 9666 3192 9647 3202 9609
3222 9620What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:34 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 2, 9:34 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 934 PM CDT SUN APR 2 2000 HAVE HAD A SERIES OF ELEVATED SEVERE THUNDERSTORMS IN THE SOUTHEAST SECTION OF FORECAST AREA THIS EVENING...WITH HAIL UP TO GOLFBALL SIZE. THESE STORMS WERE DEVELOPING IN THE STRONG 140 KT SOUTHWEST JET. COOL AIR AT THE SURFACE WAS A LITTLE SHALLOWER THIS EVENING WHEN COMPARED TO LAST EVENING. IN THE WARMER AIR ALOFT...THE ATMOSPHERE REMAINS UNSTABLE WITH A STEEP LAPSE RATE. DIRECTIONAL SHEAR IS ALMOST NIL BUT SPEED SHEAR IS VERY LARGE. THERE MAY BE SOME SMALL HAIL IN/NEAR THE METROPLEX LATE THIS EVENING BUT ANY ADDITIONAL SEVERE SIZE HAIL SHOULD REMAIN IN THE SOUTHEAST SECTION OF THE FORECAST AREA. HAVE UPDATED THE FORECAST TO INCREASE THE POPS OVER MOST OF THE REGION...EXCEPT FOR THE EXTREME NW SECTION WHERE THE SKIES HAVE CLEARED. A STRONG COLD FRONT WILL MOVE INTO NORTH TEXAS MONDAY WITH THE WIND BECOMING NW MONDAY MORNING AND BECOMING VERY GUSTY DURING THE AFTERNOON. .FTW...NONE. 82
In the hours before
Local storm report, Apr 2, 6:14 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0545 PM (GRK)GRAY AAF FT HOOD TX 0.75 INCH HAIL
04/02/00 BELL SPOTTERS REPORT DIME
HAIL
0545 PM KILLEEN TX 1.00 INCH HAIL
04/02/00 BELL SPOTTERS REPORT
QUARTER SIZE HAILLocal storm report, Apr 2, 6:35 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
(
0610 PM 2 NW EDDY TX 0.88 INCH HAIL
04/02/00 MCLENNAN SPOTTER REPORTS NICKEL
HAILLocal storm report, Apr 2, 7:15 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0643 PM MART TX 0.88 INCH HAIL
04/02/00 MCLENNAN SPOTTER REPORTED
NICKEL HAIL
0654 PM SALADO TX 1.75 INCH HAIL
04/02/00 BELL PUBLIC REPORT OF
GOLFBALL HAIL
0654 PM BELTON TX 1.75 INCH HAIL
04/02/00 BELL SPOTTER REPORT OF
GOLFBALL HAILLocal storm report, Apr 2, 7:50 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
i
0737 PM WESTPHALIA TX 1.00 INCH HAIL
04/02/00 FALLS SPOTTER REPORTED
QUARTER SIZE HAILLocal storm report, Apr 2, 8:04 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0800 PM MARLIN TX 1.00 INCH HAIL
04/02/00 FALLS QUARTER HAIL JUST SOUTH
OF MARLIN. REPORTED BY
AMATEUR RADIO
SPOTTERS.Local storm report, Apr 2, 9:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0816 PM MORGAN'S POINT TX 0.75 INCH HAIL
04/02/00 BELL PUBLIC REPORT OF DIME
HAIL AT MORGAN'S POINT
0837 PM MOOREVILLE TX 1.00 INCH HAIL
04/02/00 FALLS AMATEUR RADIO SPOTTER
REPORTS QUARTER SIZED
HAIL
0850 PM 2 E BUFFALO TX 1.00 INCH HAIL
04/02/00 LEON QUARTER SIZED HAIL 2
MILES EAST OF BUFFALO.
REPORTED BY AMATEUR
RADIO SPOTTERS
0856 PM 2 W OAKWOOD TX 1.50 INCH HAIL
04/02/00 FREESTONE AMATEUR RADIO SPOTTERS
REPORT HALF DOLLAR
SIZED HAIL 2 MILES WEST
OF OAKWOOD.
0928 PM 2 S PALESTINE TX 0.75 INCH HAIL
04/02/00 ANDERSON AMATEUR RADIO SPOTTERS
REPORT D|IME SIZED HAIL 2
MILES SOUTH OF
PALESTINE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 42 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 25 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 48 min |
| Apr 2, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 49 min |
| Apr 2, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 31 min |
| Apr 2, 8:47 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 28 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 2, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 49 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 34 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 28 min |
| Apr 2, 10:20 PM CDT | Flash Flood Warning | FWD | Bell | 115 min |
| Apr 2, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 34 min |
| Apr 2, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 35 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.